CSN Login
Members Online: 13

New to site

mntwn
Posts: 9
Joined: Mar 2001

Hi!
I have read a lot of the postings. This really sounds great. I had a mastectomy in May,00 followed by 4 treatments of a/c and four of the Taxol. Oh that five days of hell, thank God it is in the past now. I had my last treatment on Halloween, what a treat! My hair is about 3/4 inch and looks like I had a perm. I had natural curl but this is really curly. I still am real tired in fact it seem worse now than a few months ago. I lterally sleep 10-12 hours a day and often take a nap or two besides. The doc says I need more exercise. Others say it is "normal" to still be tired. I would appreciate any feedback. I also have osteoarthritis in my knees which haven't recovered since the taxol. You have a great site looking forward to being a part of it. mntwn

nancys
Posts: 336
Joined: Aug 2000

Hi mntwn, Are the 5 days you refer to with such fondness in reference to the Taxol? I have had 2 Taxol and they really have not been all that bad. The 1st was mild, the 2nd a little more achy. Get the 3rd tomorrow. I have noticed that one of my hands seems very arthritic. I have not experienced any extreme fatigue. I did notice that when I was doing the A/C that I did sit in the recliner a lot and I did have less stamina. I think we have to exercise a little at a time, even when we don't feel like it. It took your hair 6 months to grow 3/4 of an inch. I have something growing back in now. I have told friends that I look like one of those chia pets.It stands straight up and I see no sign of curl. It looks like it is WHITE...I was a dishwater blonde before the chemo and kept my hair frosted. It will be interesting to see what turns out. Keep reading and keeping posting. There is a lot of love and support here on this web site and we all welcome you to our family. Your new friend, Nancy

judyd
Posts: 130
Joined: Nov 2000

Hi, welcome to this site. There is lots of gret people on here & I'm sure some of them can give you some good advice. I am on tamoxifen at this time but didn't have to go through chemo or radiation. I think everyone reacts to all of this in different ways. I have been exercising some. We got a treadmill recently so I have been using it. Exercising seems to help me keep my mind busy. Good luck to you. Judy

tiger
Posts: 292
Joined: Oct 2000

howdy ho!! Tiger here. you know, exercise will definately make you feel better and give you more energy. I had seven courses of A/C and then six courses of the Taxol/Herceptin, and am still doing the Herceptin. The pain I got from the Taxol was the most horrific pain I ever had in my life. but it did gradually get less with each treatment. Since my counts are always really good, I am allowed to take Ibuprofen for the joint pain. Check with the Dr on this for yourself, it really works better than tylenol.You have to be careful with the ibuprofen though as it can lower your counts and put you in trouble, so check first. I found that sitting and walking helped to ease the pain, and once I finished the Taxol, which was in Dec, I slept all the time, even just three weeks ago I was napping for three hours in the afternoons too, after getting 10 hrs of sleep. Then I started exercising, I do Tae-Bo, light weights, treadmill, and some situps and stretching on my own. wow, what a difference!! I have more energy and can get up in the mornings with no problem, and I am even too awake to nap in the afternoons!!
Sometimes I just curl up on the couch and close my eyes and relax, and that perks me up too, or some music with a good beat gets me going to.Even getting on here and rambling on and on, such as I am doing now, helps too, keeps me busy and my mind occupied.
Well, I will sign off and hope that I was somewhat helpful, read our personal webpages and that will give you some idea as to our stories and may help you.
Hugs from Tiger

mjdp2's picture
mjdp2
Posts: 142
Joined: Nov 2000

I admire anyone who can get thru the Taxol. I had to stop after the first treatment because of severe pain and neuropathy in my hands and feet. For 10 days I felt I was walking on a field of nails. Had to take Vicoden for the pain. Doctors told me to wait 18 months for nerves to repair themselves. Now I don't have the pain but just tingling in my hands and feet especially when I'm laying down. It's hard to exercise when your knees are hurting but try wallking. The endorphins released from taking a scenic stroll do wonders for your mind and spirit. God bless. Margaret

rae_98390
Posts: 30
Joined: Dec 2000

Hi,

I have only written one other time on this site. The feedback was so welcome. It made me feel like I was not alone. It is a great site.

I think that feeling tired is perfectly normal, I agree with the others you have talked with. Doctors mean well but sometimes I don't think they know what to say. :):). I had an old stress fracture start acting up and my legs just were so weak and sore when I took the Taxol. It lasted a while afterwords but, I just kept resting and moving as I could. I didn't push very hard. I just took it one day at a time and did what was comfortable.

Your hair sounds cute. I loved it when mine came back curly. It did calm down a bit as it got longer.

You take care.

Cindy

lucy
Posts: 160
Joined: Nov 2000

Hi - I also had a masectomy in May 00 and 4 treatments of A/C, but did not have to go through any other treatments. My last treatment was the end of August. I was also very tired during the chemo and also several months after that. My legs hurt - not only when I stood up, but also just sitting down. My Dr. put me on Vitamin B-6 to help ease the pain. I also did a lot of sleeping. In January, my husband and I came down to Florida (from Pa.) and here I have been able to walk every morning and in the evenings. We will be staying here for 3 months. I have been getting a little stronger each day and starting to feel like a new woman. My legs feel great and do not ache me at all. My hair was only about an inch long when I came down, but being here in the sun, it has grown really nice. But it came back in SILVER! The back is really curly - bangs are still pretty short. I thank God for the curls because I understand they are short lived! Try to get some exercise - walking is great for all of us. This will help you gain back your strength and your well-being.
Take care - Lucy

24242
Posts: 1417
Joined: Mar 2001

Hello, I too am a survivor with much fall out from my treatments. I have several nervous disorders, 2 kinds of arthritis, fibromyalgia and other bothersome side effects. It is true that exercise does help to battle the pains with in and increase ones stamina. We all have to realize one step at a time and do alittle each day. I also found little hope within the medical community so I had to turn to alternative therapies. There are many products out there and we have to be open to them if there is to be hopefulness to replace the hopelessness. I just couldn't accept a life suffering, I refuse to.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network